Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 17, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 26, 2016, 4:24 AM CDT for Benton County, Buchanan County, Linn County, Iowa. It was in force for 51 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 4:24 AM CDT (09:24 UTC)
- Expired
- May 26, 2016, 5:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Benton County, IA, Buchanan County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 140 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:36 AM CDT | TSTM WND DMG | Hazleton, IA | 20 INCH DIAMETER LIMB ON WIRES JUST SOUTH OF 3RD AND BENTON IN HAZELTON. |
| May 26, 4:40 AM CDT | TSTM WND DMG | 1 E Independence, IA | WIND ESTIMATED OVER 60 MPH. TREE BRANCHES AND FLAG POLE DOWN. |
| May 26, 4:42 AM CDT | TSTM WND GST 50 | Vinton, IA | |
| May 26, 4:43 AM CDT | TSTM WND GST 62 | Independence, IA | |
| May 26, 4:45 AM CDT | TSTM WND GST 80 | 1 Wnw Independence, IA | |
| May 26, 4:50 AM CDT | TSTM WND GST 70 | 1 N Independence, IA | POWER OUT. |
| May 26, 4:53 AM CDT | TSTM WND GST 70 | 1 S Stanley, IA | SUSTAINED WINDS OF 50 MPH WITH GUSTS TO 70 MPH FOR THE PAST 10 MINUTES. |
| May 26, 4:55 AM CDT | TSTM WND DMG | 1 S Stanley, IA | TREE BLOWN ONTO AN UNOCCUPIED HOUSE IN STANLEY. TIME ESTIMATED. |
| May 26, 4:55 AM CDT | TSTM WND DMG | 1 W Aurora, IA | 30 TO 40 FOOT TALL TREE BLOWN DOWN INTO A FARM FIELD NEAR 115TH STREET AND REED AVE. TIME ESTIMATED. |
| May 26, 4:55 AM CDT | TSTM WND DMG | 2 W Lamont, IA | CATTLE SHED DESTROYED AND BLOWN INTO FARM FIELD. TIME ESTIMATED. |
| May 26, 4:55 AM CDT | TSTM WND DMG | Aurora, IA | LARGE TREE SNAPPED IN CITY PARK. ALSO HALF OF A LARGE TREE FELL ONTO A VAN AT 103 MAIN STREET. |
| May 26, 4:55 AM CDT | TSTM WND GST 70 | Independence, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513
WUUS53 KDVN 260924
SVRDVN
IAC011-019-113-261015-
/O.NEW.KDVN.SV.W.0017.160526T0924Z-160526T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
424 AM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUCHANAN COUNTY IN NORTHEASTERN IOWA...
NORTHWESTERN LINN COUNTY IN EAST CENTRAL IOWA...
NORTHERN BENTON COUNTY IN EAST CENTRAL IOWA...
* UNTIL 515 AM CDT
* AT 423 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CROSSROADS MALL TO 6 MILES SOUTH OF DYSART...MOVING
EAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GARRISON AROUND 430 AM CDT.
VINTON AND JESUP AROUND 435 AM CDT.
SHELLSBURG AROUND 440 AM CDT.
INDEPENDENCE...CENTER POINT...URBANA...PALO AND HAZLETON AROUND 445
AM CDT.
ROBINS...WINTHROP...STANLEY AND TODDVILLE AROUND 450 AM CDT.
ALBURNETT...LAMONT AND AURORA AROUND 455 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE VINTON
MEMORIAL AIRPORT...BENTON COUNTY FAIRGROUNDS...CHENEY...FONTANA PARK...
LAFAYETTE...HOEFLE-DULIN PARK...LITTLETON...INDEPENDENCE AIRPORT...MONTI
AND MINNE ESTEMA PARK.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 29 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4209 9160 4204 9230 4230 9230 4230 9206
4247 9206 4247 9208 4264 9208 4264 9161
TIME...MOT...LOC 0923Z 258DEG 60KT 4247 9235 4208 9228
HAIL...<.75IN
WIND...70MPH
$$
RP KINNEY3 follow-up statements
655
WWUS53 KDVN 260934
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
434 AM CDT THU MAY 26 2016
IAC011-019-113-261015-
/O.CON.KDVN.SV.W.0017.000000T0000Z-160526T1015Z/
BUCHANAN IA-LINN IA-BENTON IA-
434 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR BUCHANAN...NORTHWESTERN LINN AND NORTHERN BENTON COUNTIES...
AT 433 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF ELK RUN HEIGHTS TO NEAR
GARRISON...MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
FAIRBANK AROUND 440 AM CDT.
URBANA AND HAZLETON AROUND 445 AM CDT.
CENTER POINT...WALKER AND STANLEY AROUND 450 AM CDT.
LAMONT...AURORA AND TROY MILLS AROUND 455 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE VINTON
MEMORIAL AIRPORT...BENTON COUNTY FAIRGROUNDS...CHENEY...FONTANA PARK...
LAFAYETTE...HOEFLE-DULIN PARK...LITTLETON...INDEPENDENCE AIRPORT...MONTI
AND MINNE ESTEMA PARK.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 29 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE WITH 70 TO 80
MPH WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4209 9160 4204 9230 4230 9230 4230 9206
4247 9206 4247 9208 4264 9208 4264 9161
TIME...MOT...LOC 0933Z 249DEG 58KT 4256 9218 4217 9211
HAIL...<.75IN
WIND...70MPH
$$
RP KINNEY433
WWUS53 KDVN 260953
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
453 AM CDT THU MAY 26 2016
IAC011-261002-
/O.CAN.KDVN.SV.W.0017.000000T0000Z-160526T1015Z/
BENTON IA-
453 AM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BENTON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4264 9161 4218 9162 4216 9183 4230 9183
4230 9194 4245 9206 4247 9206 4247 9208
4264 9208
TIME...MOT...LOC 0952Z 258DEG 60KT 4262 9181 4223 9174
$$
IAC019-113-261015-
/O.CON.KDVN.SV.W.0017.000000T0000Z-160526T1015Z/
BUCHANAN IA-LINN IA-
453 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR BUCHANAN AND NORTHWESTERN LINN COUNTIES...
AT 452 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STANLEY TO NEAR CENTER POINT...MOVING EAST AT 60 MPH.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
LAMONT AROUND 500 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FONTANA PARK...JAKWAY PARK...WINTHROP GOLF COURSE...LITTLETON...
INDEPENDENCE AIRPORT...WAPSIPINICON GOLF COURSE...MONTI...BUCHANAN
COUNTY FAIRGROUNDS...FONTANA COUNTY PARK AND OTTERVILLE.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 36 AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS BUCHANAN COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4264 9161 4218 9162 4216 9183 4230 9183
4230 9194 4245 9206 4247 9206 4247 9208
4264 9208
TIME...MOT...LOC 0952Z 258DEG 60KT 4262 9181 4223 9174
HAIL...<.75IN
WIND...70MPH
$$
RP KINNEY394
WWUS53 KDVN 261006
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 AM CDT THU MAY 26 2016
IAC019-113-261016-
/O.EXP.KDVN.SV.W.0017.000000T0000Z-160526T1015Z/
BUCHANAN IA-LINN IA-
506 AM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR BUCHANAN AND NORTHWESTERN LINN
COUNTIES WILL EXPIRE AT 515 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4264 9161 4218 9162 4216 9183 4230 9183
4230 9194 4245 9206 4247 9206 4247 9208
4264 9208
TIME...MOT...LOC 1003Z 258DEG 60KT 4262 9181 4223 9174
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:22 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 26, 3:22 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 322 AM CDT THU MAY 26 2016 .SYNOPSIS... Issued at 100 AM CDT Thu May 26 2016 Thunderstorms continue to increase in coverage from southern Minnesota into northern Missouri during the early morning hours. Leading storms had moved into southeast Iowa. The most intense storms were producing some hail and strong wind gusts. Warm and moist air remained in place across the area, with early morning temperatures in the mid 60s to low 70s. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 100 AM CDT Thu May 26 2016 The main forecast issues are convective trends and intensity this morning, and again from late afternoon through tonight. In the near term, strong storms are moving into the southwest portion of the forecast area. There may be some small hail, but the biggest concern would be isolated downburst winds in an environment with DCAPE above 1000 J/kg. Storms in western and north central Iowa have produced gusts over 80 mph. Deep layer shear is pretty meager to support very large hail, so again, am focused on isolated strong wind gusts through the early morning. High resolution models generally support a weakening trend for the western Iowa convection as it moves into the Quad Cities forecast area through the morning. Expect storms to exit to the east by late morning, with mainly dry conditions expected until at least late afternoon as temperatures peak again in the mid to upper 80s. From early evening through the overnight hours, there is still considerable uncertainty as to the location of remnant outflow boundaries from the morning storms. Much of the western portion of the forecast area has been included in the day 1 slight risk area, and this does appear to be favored for stronger deep layer shear and forcing from shortwave energy riding up the southwest flow aloft. A few storms could pose a wind/hail threat, but areas from northern Missouri into central Iowa should have more organized storms. .LONG TERM...(Friday THROUGH Wednesday) ISSUED AT 100 AM CDT Thu May 26 2016 Forecast focus on chances of storms through the extended along with above normal temperatures. Friday through Saturday night, looks quite active with the upper level trough coming out of the Plains and into the Midwest. Large scale ascent and a decent low-level jet should act on sufficient deep layer shear and instability to support several rounds of thunderstorms. Can't rule out a few severe thunderstorms during the period but shear is still not that impressive. Also, this is a positive-tilt trough and a weak surface low which would support a low end event. Due to more cloud cover and better coverage of showers and storms temperatures will not be as warm. Highs should be in the upper 70s to lower 80s. Sunday through Memorial Day, a quieter period with only slights or very small pops as troughing re-loads back in the Rockies. With more sunshine temperatures will be warming back into the lower to mid 80s. Tuesday through Wednesday, active pattern returns as upper level trough swings out into the Plains. Thunderstorm chances will be on the increase once again. Highs will remain above normal in the lower 80s at most locations. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Thursday NIGHT) ISSUED AT 1153 PM CDT Wed May 25 2016 Organized thunderstorm complexes over NW MO, eastern NE and western IA will continue eastward, possibly reaching the terminals between 09z and 12z in a weakening fashion. Confidence is not yet high enough to go beyond vicinity wording for showers at CID, MLI and BRL, while a tempo group was included at DBQ. Thursday, a break between systems is likely in the morning, then another round of showers and thunderstorms is possible from late afternoon though evening, which is advertised with prob30 groups for now. Otherwise, conditions will be predominantly VFR throughout with light south to southwest surface winds. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...RP Kinney SHORT TERM...RP Kinney LONG TERM...Haase AVIATION...Sheets
Hazardous weather outlook, May 26, 3:52 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 352 AM CDT THU MAY 26 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 352 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO POSSIBLY SEVERE STORMS ARE EXPECTED THROUGH MID MORNING. THE MAIN THREATS WILL BE ISOLATED WIND GUSTS TO 60 MPH AND HAIL TO DIME SIZE. FAVORED AREAS THIS MORNING ARE ALONG AND WEST OF A LINE FROM DUBUQUE...TO ALEDO AND MACOMB. LOCALLY HEAVY RAINFALL WILL ALSO PRODUCE PONDING WATER ON ROADS AND MINOR STREET FLOODING. FROM LATE AFTERNOON THROUGH TONIGHT...MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP. ISOLATED SEVERE STORMS ARE POSSIBLE...MAINLY WEST OF AN IOWA CITY TO KEOKUK LINE. QUARTER SIZE HAIL AND ISOLATED WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH SATURDAY...SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED AND ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND FREQUENT DANGEROUS LIGHTNING. SUNDAY THROUGH WEDNESDAY...THERE IS A NEARLY DAILY CHANCE OF THUNDERSTORMS. HOWEVER...IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED EARLY THIS MORNING...MAINLY SOUTH OF A HIGHWAY 34 TO GALESBURG LINE...AND AGAIN TONIGHT...MAINLY WEST OF AN IOWA CITY TO KEOKUK LINE. RP KINNEY/HAASE
In the hours before
Special weather statement, May 26, 2:40 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 AM CDT THU MAY 26 2016
IAC087-101-107-111-177-183-MOC045-199-260830-
HENRY-JEFFERSON-KEOKUK-LEE-VAN BUREN-WASHINGTON-CLARK-SCOTLAND-
240 AM CDT THU MAY 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS FROM
SIGOURNEY...TO KEOSAUQUA AND MEMPHIS...
AT 238 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HEDRICK TO 9 MILES SOUTHWEST OF BATAVIA TO NEAR
GREENSBURG...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...KAHOKA...SIGOURNEY...MEMPHIS...KEOSAUQUA...WELLMAN...WAYLAND...
HEDRICK...BRIGHTON...RICHLAND...BATAVIA...BIRMINGHAM...MILTON...BONAPARTE...
DELTA...LIBERTYVILLE...STOCKPORT...LOCKRIDGE...MAHARISHI VEDIC CITY AND
WYACONDA.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4134 9241 4150 9180 4107 9164 4039 9165
4030 9206 4030 9233 4060 9233 4060 9218
4116 9218 4116 9241
TIME...MOT...LOC 0738Z 244DEG 42KT 4119 9239 4087 9227 4035 9227
RP KINNEYSpecial weather statement, May 26, 3:35 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CDT THU MAY 26 2016
ILC067-071-IAC057-087-101-111-177-MOC045-199-260915-
HANCOCK-HENDERSON-HENRY-JEFFERSON-LEE-VAN BUREN-DES
MOINES-CLARK-SCOTLAND-
335 AM CDT THU MAY 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS ALONG AND
SOUTH OF A FAIRFIELD IOWA TO BIGGSVILLE ILLINOIS LINE...
AT 332 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HILLSBORO TO NEAR MENDON...AND MOVING NORTHEAST AT 45
MPH. ADDITIONAL STORMS WERE DEVELOPING ACROSS FAR NORTHEAST MISSOURI.
ISOLATED WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...FORT MADISON...KEOKUK...MOUNT PLEASANT...CARTHAGE...KAHOKA...
MEMPHIS...OQUAWKA...NAUVOO...KEOSAUQUA...WEST BURLINGTON...HAMILTON...NEW
LONDON...WARSAW...MEDIAPOLIS...LA HARPE...WEST POINT...DALLAS CITY...
DANVILLE AND DONNELLSON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4019 9116 4022 9151 4025 9152 4026 9195
4030 9195 4030 9235 4059 9235 4060 9218
4097 9218 4107 9094 4047 9091 4019 9091
TIME...MOT...LOC 0832Z 223DEG 44KT 4085 9171 4009 9135
RP KINNEYSpecial weather statement, May 26, 4:17 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
417 AM CDT THU MAY 26 2016
ILC067-071-109-131-187-IAC057-111-115-MOC045-261000-
WARREN-HANCOCK-HENDERSON-MCDONOUGH-MERCER-LEE-LOUISA-DES
MOINES-CLARK-
417 AM CDT THU MAY 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS EAST OF A LINE
FROM KAHOKA MISSOURI TO WAPELLO IOWA...
AT 414 AM CDT...THE LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS
WAS ALONG A LINE EXTENDING FROM NEAR MEDIAPOLIS TO NEAR
AUGUSTA...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...MACOMB...FORT MADISON...KEOKUK...MONMOUTH...ALEDO...CARTHAGE...
KAHOKA...WAPELLO...OQUAWKA...NAUVOO...BUSHNELL...WEST BURLINGTON...
HAMILTON...BURGESS...WARSAW...MEDIAPOLIS...COLCHESTER...LA HARPE AND
ROSEVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4020 9150 4025 9152 4026 9195 4072 9139
4122 9129 4132 9045 4028 9045 4028 9091
4019 9091
TIME...MOT...LOC 0914Z 238DEG 36KT 4105 9114 4024 9088
RP KINNEYThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:40 AM CDT | Special Weather Statement | DVN | Jefferson, Keokuk, Van Buren | 50 min |
| May 26, 3:35 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Van Buren | 40 min |
| May 26, 4:17 AM CDT | Special Weather Statement | DVN | Des Moines, Lee, Louisa | 43 min |
| May 26, 4:41 AM CDT | Special Weather Statement | DVN | Linn | 49 min |
| May 26, 4:50 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 40 min |
| May 26, 4:57 AM CDT | Severe Thunderstorm Warning | DVN | Delaware | 34 min |
| May 26, 4:59 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson | 31 min |
| May 26, 5:25 AM CDT | Special Weather Statement | DVN | Cedar, Johnson, Muscatine | 50 min |
| May 26, 5:45 AM CDT | Special Weather Statement | DVN | Washington | 45 min |
| May 26, 6:04 AM CDT | Special Weather Statement | DVN | Scott | 41 min |
| May 26, 6:20 AM CDT | Special Weather Statement | DVN | Clinton | 55 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.